With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I just finished 6 months of Lupron and had achy joints and Bone Pain the entire time. I was told the side effects can take about 10-12 weeks to stop after the last shot.
I went right from Lupron to Depo-Provera, same side effects with the exception of No more Night Sweats, still Hot Flashes, and the joint pain that was in my hips is just now aches, but ALL my joints ache.
For many women (according to Tap Pharmeceuticals) the joint pain is gone in a few weeks to months after stopping Lupron injections.
For others of us ... it lingers. And for some, it never goes away.
The Lupron helped my fibroid and endo pain -- it really quieted the diseases down. But the joint pain side effect made me stop after 5 of 6 injections.
I too followed Lupron (with add-back HRT) with Continuous Birth Control Pills (plus extra Estrogen to "help the joints"), and then DepoProvera (plus Vivelle patch "to help the joints.")
NOTHING helped the joints. I suspect the BCPs and DepoProvera just maintained the same chemical balance the Lupron did -- but since stopping all of those ... and since my Hyst 9/4 I've had no change in joint pain. I have had to totally adjust my life to being "disabled" with arthritis.
My Rheumatologist believes that in my case the Lupron triggered arthritis (he's read studies about it doing this) -- in my family, a hereditary condition in the women, the ones who also had female troubles (ovarian cancer, uterine cancer, heavy bleeding and cramps, etc...)
He says it is "Polyarticular Osteoarthritis" with a "Rheumatoid pattern" -- in ALL my pair joints, plus my lower back. He says it is "not Rheumatoid Arthritis" because I have not tested positive for any Immune System problems. "Poly" articular just means "many joints."
It appears that for many of us ... the Lupron treatment triggers this new problem (joint pain) that doesn't always go away when you stop treatment. I wish I had more encouragement to give you.
For more women, than not, the joint pain goes away when you stop Lupron. I was not one of the lucky ones.
Like I previously said, the Joint & Bone Pain in my hips that I had during the Lupron has shifted to Joint Aches ALL over with the Depo-Provera.
All of this to treat Endo.
I Lost both of my fallopian tubes during a Laparaoscopy that was being done to "Officially" diagnois my Endo.
The diagnosis was Severe Stage 4 Endo with Retrograde Menstruation. I had my period during surgery and they saw that the blood was flowing back up and into my pelvic area. This helped spread the endo that destroyed both tubes, totally covered the bottom of my uterus and adhesions all over.
The Dr. removed both tubes and got as much of the Endo as possible. I received my 1st Lupron shot the very next day in the hospital. 6 months of that and add-back therapy, it was a nightmare to put it politely.
I took my last Lupron shot on October 3rd and my first Depo-Provera on October 31st. Happy Halloween.
Only the 5th day into the Depo-Provera and I feel the depression looming over me and I fight just to get up. I am completely drained, moody, each and every joint in my body aches, I have horrible headaches, my vision is so blurry that I don't know if I will be able to continue wearing my contacts. The nauseau comes and goes, I get so sick to my stomach that the thought of food makes it worse, then it passes and I am ravenous and then nauseas all over again.
All of this is to keep my ovaries asleep and to make sure that I don't have a period. If I have a period then the adhesions that are left will swell and bleed and that means pain.
The plan is to keep the Endo at bay, whatever that is I don't think I am agreeing any longer.
The Depo-Provera lasts 12-13 weeks. I am giving these side effects 2 weeks if they are still this bad by the 14th I am going back to the Dr. and suggest that we gave it our best shot and lets take it all.
I was put on Prozac during the Lupron/DP time and it helped a LOT! You might look into that.
I have felt great since my Hyst -- joints still hurt, but nearly all the other ickies are gone! (I had a complete LAVH-BSO and after 8 weeks feel fully recovered ... now I just have to cope with the arthritis)
I took Lupron starting in June and had a TAH/BSO on Sept. 10. My joints were killing me all summer, especially my knees. I worked with preschoolers and felt ancient (I'm 47). I was given the Lupron to further diagnose my condition and to relieve pain. In the year prior to starting the Lupron, I had about 3, maybe 4 periods and have never been much of a bleeder (oddly enough I have problems with borderline anemia). The pain just about did me in, however. I attributed my aching joints to aging and declining estrogen and stepped up the calcium in my diet! It never even dawned on me that the Lupron was causing it! After my surgery, of course I wasn't on my feet a lot and the Lupron pretty much left my system within a month. I feel no pain in my joints whatsoever. I thought that had to do with the post-op meds! After reading your posts, though, it appears to me that it was pretty clearly the Lupron that caused it. It also gave me a lot of relief from uterine pain for the summer.
I think, given that my sister only had one shot, her joint pain seems likely to go away.
Yesterday she had an ablation. Her problem has been that she has retrograde menstruation, - where menstrual blood flows backwards into the fallopian tubes, and then into the abdomen. Apparently many women have this to some degree, but hers was really really bad. (this *can* lead to endo)....... so, she took the Lupron to get some relief and help her build up some strength for the surgery, and had it yesterday. I hope it helps her.... I've seen mixed results from ablation posted on this site.....
thank you all for taking the time to share your experiences with me. I'm truly sorry to hear that some of you are still suffering from having taken this drug.